MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. (ABBOTT) STEALTH; PERIPHERAL ORBITAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. (ABBOTT) STEALTH; PERIPHERAL ORBITAL ATHERECTOMY DEVICE
Model Number PRD-SC30-125
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Mechanical Jam (2983); Noise, Audible (3273)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The stealth 360® peripheral orbital atherectomy system instructions for use manual states: do not continue treatment if the wire or the device becomes sub-intimal.Csi id: (b)(4).
 
Event or Problem Description
A stealth 360 peripheral orbital atherectomy device (oad) was used for treatment of lesion in proximal-to-distal popliteal artery into the anterior tibial artery (at) via femoral access.The oad crown was advanced into mid popliteal but could not be advanced.Wire placement was confirmed fine.The crown advancer knob was used to advance the crown but failed.When the crown was attempted to be spun a high-pitched noise was heard.The crown was determined to be stuck/wrapped in tissue.The crown and advancer knob could not be brought back into the distal lock position despite loosening the control knob.After a few attempts to advance and pull back the oad, the crown was freed up from the tissue.The sheath and crown were able to be pulled back into position but could not be pulled through the 6 x 45cm guiding sheath.After multiple failed attempts to pull the sheath and crown through the guiding sheath the patient was transferred to the hospital for surgical removal of device to prevent damage to the vessel.Ex vivo, the oad sheath was found damaged due to the physician pulling on it to try and get it through the guiding sheath in vivo.Additional information was received from the abbott sales representative on 08november2024 indicating in the opinion of the physician, intravascular ultrasound (ivus) showed the oad was spun in an arterial flap in the mid popliteal artery causing intima tissue around the crown which did not allow the oad to retract into the sheath for removal.The patient underwent successful surgical removal of the devices on (b)(6) 2024 and was discharged the same day without further complication.
 
Additional Manufacturer Narrative
Cine review: one still image of a device and guidecatheter was provided.This image shows a piece of tissue around the device at the distal tip of the guidecatheter.The guidecatheter appears to have a bunching or accordion appearance, which may signify that a significant amount of resistance was felt and force was used while attempting to pull the device into the guidecatheter.Ultimately, it appears that the device and guidecatheter were removed as one unit.A separate piece of what appears to be tissue is laid on a sterile towel next to a ruler measuring 1.5cm.It is unknown if this separate piece of tissue is from the subsequent surgical removal or was removed with the oad and guidecatheter.Medical review: this was a case to treat a proximal popliteal to anterior tibial artery (ata) lesion with orbital atherectomy (oa).While treating the at lesion, the oa device (oad) crown became wrapped in tissue, and resistance was felt while trying to remove the oad.Multiple attempts were made to remove the oad; ultimately, the oad and the guidecatheter were removed as a single unit via a surgical procedure.Due to the information provided, it can be stated that the abbott orbital atherectomy device became entangled in a vessel flap, causing the oad to stop spinning abruptly and was unable to be removed through the guidecatheter, necessitating surgical removal of the oad and guidecatheter as one unit.Updated: b4, g3, g6, h2, h6.Csi id: (b)(4).

Brand Name
STEALTH
Common Device Name
PERIPHERAL ORBITAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC. (ABBOTT)
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC. (ABBOTT)
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
lalaine oria
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key20684929
Report Number3004742232-2024-00366
Device Sequence Number12936728
Product Code MCW
UDI-Device Identifier10850000491271
UDI-Public(01)10850000491271(17)260228(10)528856-1
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberPRD-SC30-125
Device Catalogue Number7-10059-02
Device Lot Number528856-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer01/13/2025
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age83 YR
Patient SexMale
Patient RaceWhite